MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT (13F) (20CM); CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON IMPLANTED

BARD ACCESS SYSTEMS POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT (13F) (20CM); CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON IMPLANTED
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) review is not possible, as no manufacturing lot number has been provided by the complainant.
 
Event or Problem Description
It was reported that at the start of the rn's shift, it was noted the patient's trialysis line was sutured but that the hub wasn¿t sutured and so they attempted to secure it better with stereo strips.It was stated around 0200, the rns were reintubating and positioning the patient and his line became dislodged.The rn went to prepare to push drugs and noticed it was out about an inch and a half from previous location.After removing, rns noted that the suturing adaptor had moved from it¿s original location (picture 1), to further down the line (picture 2).Rn states she doesn't know if it was intentionally sutures that way before but that it created an unsafe situation as the line moved position while cvvhd was running.A new catheter was placed.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of catheter dislodgement was inconclusive due to the nature of the returned sample.The product returned for evaluation was two photographs depicting a 20cm powertrialysis acute dialysis catheter.Both photographs depicted the luer adapters, extension tubes, molded joint and a portion of catheter shaft.Blood residue was evident on the shaft.The suture wing was located within the groove on the molded joint in the first photograph and at the 17cm depth marking in the second photograph.While the suture wing was in different positions on the catheter in the two photographs, it could not be determined if that movement occurred while the device was in use or due to device manipulation following removal.Consequently this complaint is inconclusive at this time.
 
Event or Problem Description

Brand Name
POWER-TRIALYSIS SHORT-TERM CURVED EXTENSION DIALYSIS CATHETER KIT (13F) (20CM)
Common Device Name
CATHETER, HEMODIALYSIS, TRIPLE LUMEN, NON IMPLANTED
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8441848
Report Number3006260740-2019-00622
Device Sequence Number10869985
Product Code NIE
UDI-Device Identifier00801741041952
UDI-Public(01)00801741041952
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K133456
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number5613200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/28/2019
Event Location Hospital
Initial Date Received by Manufacturer 02/26/2019
Supplement Date Received by Manufacturer04/10/2019
Initial Report FDA Received Date03/21/2019
Supplement Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1